Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Function algebras


Author: H. L. Royden
Journal: Bull. Amer. Math. Soc. 69 (1963), 281-298
DOI: https://doi.org/10.1090/S0002-9904-1963-10900-3
MathSciNet review: 0149327
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. R. Arens, The maximal ideals of certain function algebras, Pacific J. Math. 8 (1958), 641-648. MR 117537
  • 2. R. Arens and A. P. Calderon, Analytic functions of several Banach algebra elements, Ann. of Math. (2) 62 (1955), 204-216. MR 71735
  • 3. R. Arens and I. M. Singer, Function values as boundary integrals, Proc. Amer. Math. Soc. 5 (1954), 735-745. MR 65024
  • 4. R. Arens and I. M. Singer, Generalized analytic functions, Trans, Amer. Math. Soc. 81 (1956), 379-393. MR 78657
  • 5. H. S. Bear, Complex function algebras, Trans. Amer. Math. Soc. 90 ( 1959), 383-393. MR 107164
  • 6. H. S. Bear, A strong maximum modulus theorem for maximal function algebras, Trans. Amer. Math. Soc. 92 (1959), 465-469. MR 115106
  • 7. H. S. Bear, Some boundary properties of function algebras, Proc. Amer. Math. Soc. 11 (1960), 1-4. MR 113152
  • 8. L. Bers, On rings of analytic functions, Bull. Amer. Math. Soc. 54 (1948), 311-315. MR 24970
  • 9. E. Bishop, The structure of certain measures, Duke Math. J. 25 (1958), 283-290. MR 99441
  • 10. E. Bishop, Subalgebras of functions on a Riemann surface, Pacific J. Math. 8 (1958), 29-50. MR 96818
  • 11. E. Bishop, Approximation by a polynomial and its derivatives on certain closed sets, Proc. Amer. Math. Soc. 9 (1958), 946-953. MR 109225
  • 12. E. Bishop, Some theorems concerning function algebras, Bull. Amer. Math. Soc. 65 (1959), 77-78. MR 109304
  • 13. E. Bishop, Boundary measures of analytic differentials, Duke Math. J, 27 (1960), 331-340. MR 118852
  • 14. E. Bishop, A generalization of the Stone-Weierstrass theorem, Pacific J. Math. 11 (1961), 777-783. MR 133676
  • 15. E. Bishop, A general Rudin-Carleson theorem, Proc. Amer. Math. Soc. 13 (1962), 140-143. MR 133462
  • 15. E. Bishop, Analyticity in certain Banach algebras, Trans. Amer. Math. Soc. 102 (1962), 507-544. MR 142015
  • 17. E. Bishop and K. deLeeuw, The representation of linear functionals by measures on sets of extreme points, Ann. Inst. Fourier (Grenoble) 9 (1959), 305-333. MR 114118
  • 18. N. Bruschlinsky, Stetige Abbildungen und Bettische Gruppen der Dimensionzahl 1 und 3, Math. Ann. 109 (1934), 525-537. MR 1512908
  • 19. H. Cartan, Faisceaux analytiques sur les variétés de Stein, Exposé XVIII, Séminare de Cartan, 1951-52, Theorie des fonctions de plusieurs variables.
  • 20. P. Civin, A maximum modulus property of maximal subalgebras, Proc. Amer. Math. Soc. 10 (1959), 51-54. MR 105032
  • 21. P. Civin and B. Yood, Regular Banach algebras with a countable space of aximal ideals, Proc. Amer. Math. Soc. 7 (1956), 1005-1010. MR 82649
  • 22. R. E. Edwards, Algebras of holomorphic functions, Proc. London Math. Soc. (3) 7 (1957), 510-517. MR 92998
  • 23. S. Eilenberg, Transformations continues en circonférence et la topologie du plan, Fund. Math. 26 (1936), 61-112.
  • 24. S. Eilenberg and N. Steenrod, Foundations of algebraic topology, Princeton Univ. Press, Princeton, N. J., 1952. MR 50886
  • 25. I. Gelfand, Normierte Ringe, Mat. Sb. (N, S.) 9 (51) (1941), 3-24. (Russian) MR 4726
  • 26. I. Gelfand, D. Raikov and G. Šilov, Commutative normed rings, Uspehi Mat. Nauk 1 (1946), no. 2 (12), 48-146. (Russian) MR 27130
  • 27. L. Gilman, and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1959.
  • 28. A. M. Gleason, Function algebras, Seminars on analytic functions, Institute for Advance Study, Princeton, N. J., 1957.
  • 29. M. Heins, Algebraic structure and conformal mapping, Trans. Amer. Math. Soc. 89 (1958), 267-276. MR 96786
  • 30. O. Helmer, Divisibility properties of integral functions, Duke Math. J. 6 (1940), 345-356. MR 1851
  • 31. H. Helson and F. Quigley, Existence of maximal ideals in algebras of continuous functions, Proc. Amer. Math. Soc. 8 (1957), 115-119. MR 84731
  • 32. H. Helson and F. Quigley, Maximal algebras of continuous functions, Proc. Amer. Math. Soc. 8 (1957), 111-114. MR 84732
  • 33. M. Henriksen, On the ideal structure of the ring of entire functions, Pacific J. Math. 2 (1952), 179-184. MR 47928
  • 34. E. Hewitt, Rings of real valued continuous functions, Trans. Amer. Math. Soc. 64 (1948), 45-99. MR 26239
  • 35. F. Hirzebruch, Neue topologische Methoden in der algebraischen Geometrie, Ergebnisse Math., Springer, Berlin, 1956. MR 82174
  • 36. K. Hoffman, Boundary behavior of generalized analytic functions, Trans. Amer. Math. Soc. 87 (1958), 447-466. MR 96942
  • 37. K. Hoffman, Banach spaces of analytic functions, Prentice Hall, Englewood Cliffs, N. J., 1962. MR 133008
  • 38. K. Hoffman, Log modular algebras, (to appear).
  • 39. K. Hoffman, and I. M. Singer, Maximal subalgebras of $C(\Gamma)$, Amer. J. Math. 79 (1957), 295-305. MR 85478
  • 40. K. Hoffman, and I. M. Singer, On some problems of Gelfand, Uspehi Mat. Nauk 14 (1959), no. 3 (87), 99-114. (Russian) MR 117538
  • 41. K. Hoffman, and I. M. Singer, Maximal algebras of continuous functions, Acta Math. 103 (1960), 217-241. MR 117540
  • 42. W. Hurewicz and H. Wallman, Dimension theory, Princeton Univ. Press, Princeton, N. J., 1948. MR 6493
  • 43. S. Kakutani, Rings of analytic functions, Lectures on functions of a complex variable, Univ. of Michigan Press, Ann Arbor, Michigan, 1955. MR 70060
  • 44. S. Kakutani, On rings of bounded analytic functions, Seminars on analytic functions, Vol. 2, Institute for Advanced Study, Princeton, N. J., 1957, pp. 298-311.
  • 45. H. J. Landau, On uniform approximation to continuous functions by rational functions with preassigned poles, Proc. Amer. Math. Soc. 5 (1954), 671-676. MR 64140
  • 46. K. deLeeuw, A type of convexity in the space of n complex variables, Trans. Amer. Math. Soc. 83 (1956), 193-204. MR 80751
  • 47. K. deLeeuw, Functions on circular subsets of the space of n complex variables, Duke Math. J. 24 (1957), 415-431. MR 94723
  • 48. Z. L. Leibenzòn, On the ring of continuous functions on a circle, Uspehi Mat. Nauk 7 (1952), no. 4 (50), 163-164. (Russian) MR 50809
  • 49. H. Lewy, On the local character of the solutions of an atypical linear differential equation in three variables and a related theorem for regular functions of two complex variables, Ann. of Math. (2) 64 (1956), 514-522. MR 81952
  • 50. L. H. Loomis, An introduction to abstract harmonic analysis, Van Nostrand, New York, 1953. MR 54173
  • 51. S. N. Mergelyan, Uniform approximations to functions of a complex variable, Uspehi Mat. Nauk 7 (1952), no. 2 (48), 31-122. (Russian) MR 51921
  • 52. H. Rossi, The local maximum modulus principle, Ann. of Math. (2) 72 (1960), 1-11. MR 117539
  • 53. H. Rossi, Algebras of holomorphic functions on one-dimensional varieties, Trans. Amer. Math. Soc. 100 (1961), 439-458. MR 131164
  • 54. H. L. Royden, Rings of analytic and metomorphic functions, Trans. Amer. Math. Soc. 83(1956), 269-276. MR 89908
  • 55. H. L. Royden, Rings of meromorphic functions, Proc. Amer. Math. Soc. 9(1958), 959-965. MR 103974
  • 56. W. Rudin, Analyticity and the maximum modulus principle, Duke Math. J. 20(1953), 449-457. MR 56076
  • 57. W. Rudin, Some theorems on bounded analytic functions, Trans. Amer. Math. Soc. 78 (1955), 333-342. MR 67192
  • 58. W. Rudin, Multiplicative groups of analytic functions, Proc. Amer. Math. Soc. 6 (1955), 83-87. MR 66449
  • 59. W. Rudin, Boundary values of continuous analytic functions, Proc. Amer. Math. Soc. 7 (1956), 808-811. MR 81948
  • 60. W. Rudin, Subalgebras of spaces of continuous functions, Proc. Amer. Math. Soc. 7 (1956), 825-830. MR 82650
  • 61. W. Rudin, Continuous functions on compact spaces without perfect subsets, Proc. Amer. Math. Soc. 8 (1957), 39-42. MR 85475
  • 62. W. Rudin, On the closed ideals in an algebra of functions, Canad. J. Math. 9 (1957), 426-434. MR 89254
  • 63. I. J. Schark, Maximal ideals in an algebra of bounded analytic functions, J. Math. Mech. 10 (1961), 735-746. MR 125442
  • 64. G. E. Silov, On rings of functions with uniform convergence, Ukrain. Mat. Z. 3 (1951), 404-411. (Russian) MR 54178
  • 65. G. E. Silov, On decomposition of a commutative normed ring in a direct sum of ideals, Mat. Sb. (N. S.) 32 (74) (1953), 353-364 (Russian); English transl., Amer. Math. Soc. Transl. (2) 1 (1955), 37-48. MR 73946
  • 66. G. Stolzenberg, Polynomially convex sets, Bull. Amer. Math, Soc. 68 (1962), 382-387. MR 151642
  • 67. G. Stolzenberg, A hull with no analytic structure, J. Math. Mech. 12 (1963), 103-112. MR 143061
  • 68. J. Wermer, On algebras of continuous functions, Proc. Amer. Math Soc. 4 (1953), 866-869. MR 58877
  • 69. J. Wermer, Algebras with two generators, Amer. J. Math. 76 (1954), 853-859. MR 64321
  • 70. J. Wermer, Subalgebras of the algebra of all complex-valued continuous functions on the circle, Amer. J. Math. 78 (1956), 225-242. MR 84729
  • 71. J. Wermer, Rings of analytic functions, Seminars on Analytic Functions, Vol. 2, Princeton, N. J., 1957, pp. 298-311. MR 96817
  • 72. J. Wermer, The hull of a curve in Cn, Ann. of Math. (2) 68 (1958), 550-561. MR 100102
  • 73. J. Wermer, function rings and Riemann surfaces, Ann. of Math. (2) 67 (1958), 497-516. MR 96817
  • 74. J. Wermer, The maximum principle for bounded functions, Ann. of Math. (2) 69 (1959), 598-604. MR 109885
  • 75. J. Wermer, Dirichlet algebras, Duke Math. J. 27 (1960), 373-382. MR 121671
  • 76. J. Wermer, Banach algebras and analytic functions, Advances in Mathematics 1, Academic Press, New York, 1961, pp. 51-102. MR 143063


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1963-10900-3

American Mathematical Society